# SDR USAASB03030

- Difficulty date: February 26, 2003
- Submitted: March 13, 2003
- Operation: Air carrier
- Aircraft: N528AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 24410
- Engine: Ge CFM56*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 9325M85G04
- Condition: Surges
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER LIFTOFF, CAPTAIN REPORTED THE NR 2 ENGINE RAPIDLY SURGED BACK AND FORTH.  APPROXIMATE N1 WAS FROM 77 PERCENT TO 85 PERCENT WITH FUEL FLOW INCREASING TO 8,000 POUNDS AND EGT INCREASING TO 800 DEGREES.  CREW PULLED THE NR 2 ENGINE THROTTLE BACK TO IDLE AND DECLARED AN EMERGENCY.  FLIGHT RETURNED TO FIELD AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED THE NR 2 ENGINE AND ACCOMPLISHED TAKEOFF POWER CHECK AND ACCEL/DECEL CHECK IAW MM.  AIRCRAFT WAS FOUND SAFE FOR MAINTENANCE FERRY FLIGHT TO PIT.  ONCE IN PIT, MAINTENANCE REMOVED AND REPLACED THE NR 2 ENGINE ASSEMBLY.  OPERATIONAL CHECK AND LEAK CHECK GOOD.
